Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking Lovastatin, have IBS. How long does it take for medicine to get out of body?

I have had IBS for more than 10 yrs. just about the time I started taking lovastatin . I never realized that this can cause diarrhea and intestinal problems in a small percentage of people and in this small group it usually occurs in age 60 and older. I m 65. My husband discovered this after he started taking red yeast rice to lower his colesterol. He started have intestinal problems and looked it up and found they have the same thing in them. I decided to stop taking Lovastatin for a while to see if it makes a difference. How long does it take for Lovastatin to get out of your system? YYYY@YYYY
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  354
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
Lovastatin is a cholesterol is used to lower LDL and triglycerides.
It is an effective drug and side effects are minimal if taken at proper times.
It has to taken at bed time. It is lipid soluble and is excreted in bile.
If you wish to stop the drug I am afraid it will raise the levels of cholesterol and LDL and it will not be good be good for your health.
If you are concerned about the side effects then get the levels of transaminase and creatinine kinase as this drug may raise the levels of these enzymes.

In case you want to stop the drug you need to visit your physician and get a substitute.

Thanks and take care
Dr Shailja P Wahal
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor